MAUDE Adverse Event Report: STRYKER SPINE-US XIA ROD DIA. 6 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA ROD DIA. 6 X 480; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 03802480
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Device not returned to manufacturer.
 
Event or Problem Description
It was reported that a patient was operated on (b)(6) 2015 with diagnosis of spine scoliosis.After an abrupt inclination, the patient felt a sharp pain in lower back.During further examination a breakage of 2 rods was found.Patient went trough a revision surgery on (b)(6) 2018 and was discharged from the hospital in a satisfactory condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed via correspondence.The device was not returned as they were discarded at the hospital, so an evaluation could not be performed.No lot number was provided so manufacturing records review could not be completed.The device was implanted for a period of 3 years.According to the ifu, "the surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices." additionally, the ifu contains the following adverse effects: - while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.- fatigue fracture of spinal fixation devices, including screws and rods, has occurred.Conclusion: a definite root cause of the event cannot be determined, but based on the information provided, the patient's abrupt movement along with the length of implantation most likely contributed to the event.

Brand Name
XIA ROD DIA. 6 X 480
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7928147
Report Number3005525032-2018-00065
Device Sequence Number1346249
Product Code NKB
UDI-Device Identifier04546540147905
UDI-Public04546540147905
Combination Product (Y/N)N
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03802480
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight64